More documents from Amengual, Dante; Sentana, Enrique
More documents from Journal of Econometrics

Export to your Reference Manger

Please Copy & Paste



Bookmark and Share

A comparison of mean-variance efficiency tests

[journal article]

Amengual, Dante; Sentana, Enrique

fulltextDownloadDownload full text

(612 KByte)

Citation Suggestion

Please use the following Persistent Identifier (PID) to cite this document:

Further Details
Abstract We analyse the asymptotic properties of mean-variance efficiency tests based on generalised methods of moments, and parametric and semiparametric likelihood procedures that assume elliptical innovations. We study the trade-off between efficiency and robustness, and prove that the parametric estimators provide asymptotically valid inferences when the conditional distribution of the innovations is elliptical but possibly misspecificed and heteroskedastic. We compare the small sample performance of the alternative tests in a Monte Carlo study, and find some discrepancies with their asymptotic properties. Finally, we present an empirical application to US stock returns, which rejects the mean-variance efficiency of the market portfolio.
Classification Political Economy; Economic Statistics, Econometrics, Business Informatics
Free Keywords C12; C13; C14; C16; G11; G12; Adaptivity; Elliptical distributions; Financial returns; Portfolio choice; Semiparametric estimators
Document language English
Publication Year 2009
Page/Pages p. 16-34
Journal Journal of Econometrics, 154 (2009) 1
Status Postprint; peer reviewed
Licence PEER Licence Agreement (applicable only to documents from PEER project)